about the aspirin and heart attack though...I think just recently they found that if you do come off the aspirin too quickly without tapering that you are a few times more likely to have a heart attack for a short while until your body does regulate itself. I can't remember where I read that though.
EDIT: As you say that even though ephedrine is a beta antagonist that doesn't mean it will down regulate. I thought it was a fact that ephedrine does indeed down regulate the receptors...
Last edited by Khar; 03-19-2004 at 04:41 PM.
i'd have to see the aspirin withdrawal thing, cuz if it was true, then doctors wouldn't recommend it (unless its a recent discovery). generally, chronic use of a drug that causes withdrawal is pretty dangerous. there was a drug called prazosin (or some other drug of the same class, i'd have to review my notes) that was very effective in lowering blood pressure. but, if you forget to take a dose, you immediately get a stroke and die, b/c you get a violent withdrawal (recovery from a drug) from that drug.
lets not confuse terms here: ephedrine is an beta agonist, if it was a beta antagonist, it'll be called a beta blocker, which is used for hypertension. and i'd have to look at the details of ephedrine downregulating the receptors, since the ppl of the FDA decided it was too deadly for OTC usage, sometimes, u'll have to rely on a gut feeling to decide who to believe. i've used ephedrine for about 4 years, and it seems just as strong as the first time i used it.
"No one can completely believe that I am natural.
The most important drug is to train like a madman
-really like a madman
The people who accuse me are those who have never trained once in their life as I train every day of my life."
Ten-time World Greco-Roman Champion
1988, 1992, 1996 Olympic gold medalist
current stats (10/19/03): 20yrs, M, 5'4 @160lbs, ~11% body fat
lifted since march 2000
occupation:MCB major @ uc berkeley
The aspirin thing I'm pretty sure is a new discovery. It didn't seem like you would have a violent withdraw from it the way the article sounded, but then again I'm not a pharmacologist so what do I know. For ephedrine. I don't get a 'buzz' from it anymore. When I stop and restart it later I get a buzz for a few days then it subsides.